ArticleAcute medicine & surgery
A Case of Lamotrigine-Induced Drug Reaction With Eosinophilia and Systemic Symptoms (DRESS) With Coagulopathy and Altered Consciousness.
Article in Acute medicine & surgery. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Background: We report a case of severe drug reaction with eosinophilia and systemic symptoms (DRESS) associated with early coagulation abnormalities following lamotrigine administration, in which aggressive treatment, including steroid pulse therapy and plasma exchange, resulted in a favorable outcome. Case Presentation: A 20-year-old woman with a history of epilepsy presented with fever, rash, anorexia, and cervical lymphadenopathy after initiating lamotrigine and valproate sodium treatment for seizures. Laboratory results showed thrombocytopenia, an elevated prothrombin time/international normalized ratio, and low fibrinogen, high fibrinogen degradation product, and elevated liver enzyme levels, raising suspicion of DRESS. Lamotrigine was discontinued, and fresh-frozen plasma was administered without improvement. Steroid pulse therapy and plasma exchange were initiated. The patient was diagnosed with DRESS based on a RegiSCAR (Registry of Severe Cutaneous Adverse Reaction) score of 6, indicating a definite case. Valproate sodium was reintroduced without recurrence of the DRESS. The patient's condition improved, and she was discharged after 32 days. Conclusion: Lamotrigine-induced DRESS may present with severe coagulation abnormalities early in the course of the disease. In severe cases of coagulopathy, steroid pulse therapy and plasma exchange may be considered viable treatment options.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.